Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
124 Doctors are Online

Blood test indicates antiphospholipid syndrome. Kidney biopsy indicated acute tubal necrosis. Common with Hughes Syndrome?

User rating for this question
Very Good
Answered by

Practicing since : 1996
Answered : 258 Questions
I have had one blood test done that indicates antiphospholipid syndrom. I way at Mayo a year ago with CKD and had a kidney biopsy that indicated acute tubal necrosis, I've hard but cannot confirm that this DX is common with Hughes Syndrome? I also am trying to figure out some of the labs results from mayo, I had an abnormal microscope and under fat,free it indicates Occas /hpf ! (abnormal). any ideas? I'm scheduled for my 2nd blood test tomorrow to test for Hughes and am wondering what to look for in the blood work from Mayo to see if there are indicators there that would help confirm a dx.
Posted Wed, 16 Oct 2013 in Kidney Conditions
Answered by Dr. Ravi Bansal 8 hours later
Brief Answer:
diagnosis can be easily confirmed

Detailed Answer:

Anti phospholipid antibody syndrome is associated with repeated episodes of clotting at varios sites in body, and in females with recurrent abortions. diagnosis is bases on blood tests which should be repeated at 6 weeks to confirm the diagnosis. tests usually done are
aCL- anticardiolipin antibody,
Lupus anticoagulent.

if both are positive and there is history of arterial clotting episodes that confirms the diagnosis.

ATN ( acute tubular necrosis) can occur with this syndrome.
ATN is generally completely reversible unless there is persistent ischemia and cortical necrosis.

your concern about fat in urine is not of any clinical significance. more important is to see the albumin level and rbc and wbc in the urine.

once diagnosis is confirmed we need to take precautions to avoid any thrombotic episodes which may lead to a heart attack or stroke. this is generally achieved with help of oral anticoagulants or low dose aspirin.

skin lesions should not be scratched or pinched otherwise they can get infected and leave permanent marks.

leave the treatment decision to your doctor.

Hope this helps,
Best wishes
Above answer was peer-reviewed by
Follow-up: Blood test indicates antiphospholipid syndrome. Kidney biopsy indicated acute tubal necrosis. Common with Hughes Syndrome? 1 hour later
In your opinion will the anti coagulants help the skin lecisons? I have over 50 of them and we have tried every cream, ointment and " goop" on them over the past year. I currently take a low dose aspirin. My XXXXXXX testings have been consistently negative , but I looked back and do have 2 beta-glycoprotein tests that show <10.

I've been struggling with my health for about 7 years with lupus like symptoms but always the negative ANAs, to even have a glimmer of hope for a treatment and DX other than feeling crazy brings some hope.
Answered by Dr. Ravi Bansal 47 minutes later
Brief Answer:
yes antivoagulsnts can help skin lesions .

Detailed Answer:
Hi, XXXXXXX should be repeated by immunofluorescence method if not done, also see dsDNA and C3 . These help to rule out SLE. Which may be present with antiphospholipid syndrome in 30% patients. Skin lesions are best managed by skin specialist. If they are from antiphospholipid or sle definitely they should improve with the treatment of the specific disorder. Dont get disheartened. Yhese treatments generally take time.

Bye for now.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures

The user accepted the expert's answer

Ask a Nephrologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor